MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA CERAMIC FEMORAL HEADNL 36/+3.5 TAPER 12/14

ZIMMER GMBH BIOLOX DELTA CERAMIC FEMORAL HEADNL 36/+3.5 TAPER 12/14
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: liner standard 3.5 mm offset 36 mm i.D.For use with 56 mm o.D.Shell catalog#00630505636 and lot#63127899.Therapy date: (b)(6) 2018.X-rays were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the left side and was revised due to dislocation.
 
Event or Problem Description
Please refer toreport 0009613350-2018-01229.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: dislocation.Event description: it was reported that a 63 years old female patient, bmi=28.7, underwent initial surgery on (b)(6) 2017 and revised on (b)(6) 2018 due to dislocation.Review of received data: assessment of imaging (see the detailed x-ray review report in (b)(4) - warsaw split case): ap pelvis and 2 views of the left hip dated (b)(6) 2018 demonstrate bilateral total hip arthroplasties.There is screw fixation of the left acetabular cup.Symmetric position of the left femoral head within the acetabular cup.Neutral position of the femoral stem within the femur.No radiolucency to suggest loosening.No fracture.Acetabular inclination angle on the ap pelvis is 49.2.Unable to assess acetabular inclination angle on the crosstable lateral film.No abnormalities concerning the ceramic head is visible.Review of operative notes dated (b)(6) 2017 confirm that the patient underwent an initial left total hip arthroplasty.The acetabular shell was impacted using an intraoperative alignment jig at 45 degrees abduction and 20 degrees anteversion.Excellent rim fit was obtained.The femur was sequentially rasped to excellent fit and stability.The hip was reduced and stability was noted through range of motion.The final implants were impacted and limn length was verified.No complications were noted.Review of medical note dated 27 nov 2018 confirmed that patient received an exam for left hip instability as well as multiple dislocations (no dates given) while performing normal tasks.The surgeon further contributes this recurrence on the patient's diagnosis of ankylosing spondilitis, an inflammatory condition of the spine that causes scarring and immobility between the vertebrae, ultimately affecting gait and posture which can lead to dislocations.The surgeon discussed the plan for revision of the head and liner with a constrained liner.No revision surgery report was received.However, the po request form indicates the implantation of a biolox option head with a constrained liner for the surgery.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Instruction for use (ifu) is reviewed.Conclusion: patient underwent revision surgery due to dislocation after 1 year 6 months in-vivo time.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).Medical notes confirm the reported dislocation event.The most likely root cause for the event is the patient's diagnosis of ankylosing spondilitis, an inflammatory condition of the spine that causes scarring and immobility between the vertebrae, ultimately affecting gait and posture which can lead to dislocations.However, an exact root cause cannot be defined with the information available at the hand.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA CERAMIC FEMORAL HEADNL 36/+3.5 TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8159529
Report Number0009613350-2018-01229
Device Sequence Number2203550
Product Code LZO
UDI-Device Identifier00889024430372
UDI-Public00889024430372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number00-8775-036-03
Device Lot Number2863948
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight91